Hail, Walker
- When
- March 28, 5:48 PM CST
- Where
- Walker County, 1.83 mi SSE of Jasper
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.806, -87.265
Isolated severe thunderstorms dropped large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Isolated severe thunderstorms dropped large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 28, 2:45 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 PM CDT FRI MAR 28 2008 .SHORT TERM...TONIGHT AND TOMORROW. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING HOURS...BUT WILL DECREASE IN COVERAGE THROUGH THE NIGHT. COVERAGE IS EXPECTED TO BE MUCH HIGHER TOMORROW AS AN UPPER LEVEL SHORT WAVE MOVES THROUGH THE AREA. PLENTY OF SURFACE BASED INSTABILITY WILL BE IN PLACE WHICH SHOULD ENOUGH TO PRODUCE THUNDERSTORMS. HOWEVER...WITH LACKING UPPER LEVEL SUPPORT...I AM NOT EXPECTING THESE STORMS TO BE TOO STRONG. TEMPERATURES TONIGHT WILL BE RATHER MILD. COLD FRONT WILL REMAIN ACROSS NORTH ALABAMA ALONG WITH THE COOLER AIRMASS. CLOUDY SKIES WILL CONTINUE TOMORROW WHICH WILL HELP KEEP TEMPERATURES MILD OR JUST ABOUT THE SAME AS THEY WERE TODAY. ARM/10 .LONG TERM...SUNDAY THROUGH FRIDAY. LITTLE TO NO CHANGES THROUGH THE EXTENDED. THOSE LITTLE CHANGES MADE WERE MINOR TWEAKS TO POPS ON SATURDAY NIGHT AND SUNDAY. NORTHWEST TO WEST UPPER-LEVEL FLOW WILL DIMINISH THE ISENTROPIC EFFECT OF THE BUILDING LOWER BOUNDARY WEDGE...ESPECIALLY SUNDAY AFTERNOON AND EVENING. HARD TO ARGUE WITH THE PREVIOUS FORECAST PACKAGE FROM MONDAY ON. WEDGE BEGINS TO MODIFY AS THE RIDGE/HIGH MOVES OFF INTO THE ATLANTIC... AND FLOW BECOMES MORE SOUTHERLY. ANOTHER NORTHERN BRANCH TROUGH WILL GET GOING IN THE MIDWEST...SHOOT ACROSS THE GREAT LAKES...AND BRING ANOTHER TRAILING/RELATIVELY WEAK COLD FRONT INTO THE SOUTHEAST DURING THE DAY ON TUESDAY. THIS COLD FRONT SHOULD HAVE A BIT MORE STEAM AS BOTH THE GFS AND EURO TAKE THE FRONT INTO THE GULF BEFORE BECOMING STATIONARY...AND THE SURFACE HIGH WILL TRANSIT THE OHIO VALLEY INSTEAD OF THE ST LAWRENCE RIVER VALLEY. THE FRONT MAY GET HUNG UP CLOSE ENOUGH TO SOUTHERN PORTIONS TO PROVIDE SOME LINGERING SHOWERS INTO WEDNESDAY...AS A WAVE MOVES EASTWARD ALONG THE BOUNDARY. EXPECT TO BE ON THE OUTSKIRTS OF HIGH PRESSURE FOR THE REMAINDER OF THE FORECAST PERIOD...WITH ANOTHER SYSTEM APPROACHING ON FRIDAY. JONES/90 JD/81 && .AVIATION...18Z TAF DISCUSSION. SOME CLOUD PROBLEMS STILL REMAIN ACROSS SOME TAF SITES. BRIEF PERIODS OF MVFR EXPECTED...BUT FOR THE MOST PART...VFR WILL PREVAIL. LIGHT SHOWERS COULD APPROACH A FEW TAF SITES THIS AFTERNOON...BUT WITH COVERAGE BEING SO ISOLATED...DECIDED TO GO WITH VCSH INSTEAD OF PREVAILING. LOW CLOUDS ARE ONCE AGAIN EXPECTED TONIGHT AND COULD BE VERY SIMILAR TO THIS MORNING. RAIN COVERAGE IS EXPECTED TO BE HIGHER TOMORROW...BUT MOST OF IT WILL BE AFTER 18Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 53 67 53 65 49 / 50 80 50 20 20 ANNISTON 56 69 54 68 52 / 50 90 50 20 20 BIRMINGHAM 56 70 56 70 55 / 50 90 50 20 20 TUSCALOOSA 57 73 58 75 57 / 50 80 50 20 10 CALERA 57 72 56 71 55 / 40 90 50 20 20 AUBURN 57 72 53 64 50 / 30 80 50 20 20 MONTGOMERY 58 76 58 73 54 / 30 70 40 10 20 TROY 54 76 55 74 54 / 20 50 40 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT FRI MAR 28 2008 ALZ011>015-017>050-291800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 459 PM CDT FRI MAR 28 2008 ALZ023-282230- TUSCALOOSA- 459 PM CDT FRI MAR 28 2008 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 530 PM CDT... AT 500 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR NEW LEXINGTON...OR 16 MILES SOUTHEAST OF FAYETTE... MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WINDHAM SPRINGS. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 631 PM CDT FRI MAR 28 2008 ALZ015-290015- WALKER- 631 PM CDT FRI MAR 28 2008 ...SIGNIFICANT WEATHER ALERT FOR WALKER COUNTY UNTIL 715 PM CDT... AT 631 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR PARRISH...OR 6 MILES WEST OF CORDOVA...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PARRISH. CORDOVA. MANCHESTER. BELOIT. LYNNS PARK. SIPSEY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The Birmingham radar (KBMX), 84 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
2 hail. Local standard time, as filed.
Penny size hail covered the ground several inches deep in the Sipsey Community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90795, 90797.